MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC C US IMPLANT MEDIUM 6MM; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC C US IMPLANT MEDIUM 6MM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 09.820.026S
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The devices were implanted on (b)(6) 2019 by dr.(b)(6).Images were provided of the devices prior to removal.There is no indication of a malfunction of the devices and the devices appear to be in good positioning.The patient is experiencing pain.The source of the pain may be attributed to over distracted facets.The reporter indicates this is evident in the x-ray provided.The implants are 6mm height which is not the smallest offering.The facets are over distracted due to the height of the implants.Thus the devices are contributing to the patient's pain.There were no indicated patient comorbidities or pre-existing conditions.The patient had mobi-c devices implanted in both levels prior to prodisc c implantation.The patient had mobi-c implanted on an unknown date at c4/5 and c5/6.These were replaced with pdc devices on (b)(6) 2019, and then replaced with plate and allograft spacer on (b)(6) 2021.The patient underwent revision and removal of a 2-level prodisc c construct at c4/5 and c5/6 on (b)(6) 2021.The devices were removed due to patient pain which is believed to be from over distracted facets.The prodisc c devices were replaced with acdf using a plate and allograft spacer.Only the explanted pdc levels were fused, no additional levels were treated.Patient diagnosis post incident is unknown.
 
Additional Manufacturer Narrative
The information and images provided by the reporter indicate that this patient underwent removal/revision to acdf due to pain.The cause of the pain was attributed to over distraction of the facets.Based on the imaging and implant sizing, this is believed to be due to use of implant heights that were too tall.6mm high implants were used when a 5mm height may have placed less distraction on the facets.The patient also had prior surgery and tdr devices implanted at both pdc levels.The patient's condition and device contribution to the pain led to a determination that this was a reportable adverse event.Dhr review did not find any problems in manufacturing.Complaint history found the rate of complaints was improbable and no complaints have been identified indicating over distracted facets.The risks associated with this complaint are identified and the complaint rate is acceptable based on the risk assessment.Devices were retrieved and shipped to exponent for evaluation under (b)(4).The ifu and stg caution against use of the device at more than one level and for patients with more than 1 level of scdd.Additional precautions against use of the devices at levels with prior surgery are indicated.The smallest device height is to be used compared to adjacent healthy discs.The information suggests that the smallest height was not used and the surgeon elected to use the device despite the unknown safety and effectiveness of the device based on patient conditions.The investigation determined that a use error in patient selection and implant sizing led to the over distracted facets.The multi-level use of the devices may also have been a contributing factor.This report is for 1 of 2 devices involved in this event.

Brand Name
PRODISC C US IMPLANT MEDIUM 6MM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
jason smith
900 airport rd, suite 3b
west chester, PA 19380
4848878810
MDR Report Key12897260
Report Number3007494564-2021-00108
Device Sequence Number3900451
Product Code MJO
UDI-Device Identifier00843193112767
UDI-Public00843193112767
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number09.820.026S
Device Catalogue NumberN/A
Device Lot NumberH624417
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexUnknown